Texas, 2008

Wildfire in Texas, March 15, 2008

March 15, 2008 · NWS CRP · 1 event in 1 county or zone

A 3000 acre fire in La Salle County destroyed numerous buildings, supplies, and vehicles. The fire was contained at the Chaparral Wildlife Management Complex.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A 3000 acre fire in La Salle County destroyed numerous buildings, supplies, and vehicles. The fire was contained at the Chaparral Wildlife Management Complex. The exact beginning and containment time were not known at the time of this writing.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 15, 11:24 AM CST, 36 minutes earlier.

Area forecast discussion, Mar 15, 11:24 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1224 PM CDT SAT MAR 15 2008

.AVIATION...VFR CONDITIONS WILL BE PREVALENT ACROSS SOUTH TEXAS
THROUGH LATE TONIGHT. HIGH PRESSURE RIDGE WILL MOVE EAST AND
PRESSURES WILL FALL OVER THE SOUTHERN ROCKIES SUNDAY MORNING.
ONSHORE FLOW WILL INCREASE OVERNIGHT. EXPECT STRATUS TO MOVE
INTO THE SOUTHERN COASTAL BEND AROUND 10Z WITH MVFR CEILINGS.
THE STRATUS WILL SPREAD INLAND AS THE LOW LEVEL SOUTHEASTERLY
JET INCREASES TO 35 KNOTS. EXPECT MVFR CEILINGS WILL BE OVER
THE ENTIRE REGION BY 14-15Z SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    60  76  70  84  70  /  10  10  10  20  40
VICTORIA          53  74  67  83  68  /  10  20  20  20  50
LAREDO            62  93  72  93  69  /   0  10  10  10  30
ALICE             56  79  68  88  68  /  10  10  10  20  40
ROCKPORT          61  73  69  78  70  /  10  10  20  20  40
COTULLA           53  85  68  87  67  /   0  10  10  10  50
KINGSVILLE        57  78  69  87  69  /  10  10  10  10  30
NAVY CORPUS       64  74  71  81  72  /  10  10  20  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...AVIATION
Hazardous weather outlook, Mar 15, 5:25 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
625 AM CDT SAT MAR 15 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-161130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
625 AM CDT SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITY
VALUES AND 10 TO 20 MPH NORTHWEST WINDS WILL PROVIDE A HIGH WILD
FIRE THREAT FOR SOUTH TEXAS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDY TO VERY WINDY SOUTH TO SOUTHEAST WINDS WILL DEVELOP ACROSS
SOUTH TEXAS MONDAY...IN ADVANCE OF THE NEXT STORM SYSTEM. SUSTAINED
WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL BE POSSIBLE ACROSS THE
SOUTHERN COASTAL BEND...RESULTING IN WIND ADVISORIES AND SMALL
CRAFT ADVISORIES. RELATIVE HUMIDITY VALUES ACROSS THE RIO GRANDE
PLAINS IN CONJUNCTION WITH THE STRONG WINDS COULD RESULT IN NEAR
CRITICAL FIRE WEATHER CONDITIONS ON MONDAY AS WELL.

A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS TUESDAY MORNING. SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE FRONT MONDAY NIGHT
AND TUESDAY MORNING ACROSS SOUTH TEXAS. SOME OF THESE STORMS ACROSS
SOUTH TEXAS COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING
WINDS AND TORNADOES.

BEHIND THE FRONT TUESDAY...WEST AND NORTHWEST WINDS WILL BECOME
WINDY ACROSS SOUTH TEXAS. LOW RELATIVE HUMIDITY ALONG AND WEST OF
INTERSTATE 37 WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED MONDAY NIGHT AND TUESDAY MORNING.

MJG/JR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, La Salle

When
March 15, 12:00 PM CST to 6:00 PM CST
Where
La Salle forecast zone
Reported by
Park/Forest Service
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

A 3000 acre fire in La Salle County destroyed numerous buildings, supplies, and vehicles. The fire was contained at the Chaparral Wildlife Management Complex. The exact beginning and containment time were not known at the time of this writing.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90536.